Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Is it safe to take Stablon for IBS and anxiety? Will taking alcohol be fatal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Question
stablon for ibs and anxiety ........ is it a safe drug and if taken twice day will be effective and lastly if taken alcohol occasionally would not be fatal?
Posted Tue, 17 Apr 2012 in Anxiety and Stress
 
 
Answered by Dr. Aparna Kohli 1 hour later
Hi,

Thanks for posting your query.

Stablon, which contains the drug tianeptine, is a safe drug when used in the right dosage and under the guidance of your treating physician. Side effects include suicidal tendency, insomnia, diminished alertness, gastrointestinal upset, dry mouth and constipation. Please be cautious when you are driving or using heavy machinery. Also, please consult your physician immediately if you have any disturbing thoughts or your symptoms get worse.

Alcohol does not have a significant interaction with this drug, so it will not be fatal, provided limited quantities of alcohol are taken. However, as a general rule, alcohol and anti-depressants should not be taken together. Also, alcohol reduces the absorption of this drug, so it may not be that effective.

I hope I have answered your query. Please accept my answer if you have no further queries.

Regards
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take Stablon for IBS and anxiety? Will taking alcohol be fatal? 1 hour later
Thx a ton XXXXXXX for such a precise answer to my question ... I'm thankfull to your for such a prompt reply , I would not take much more of your time and ask one last query to keep my troubled mind at ease , if taking only 1 tab in the morning and getting enough releif ... I hope this won't be an issue as I hope its not necessary to take 3 doses a day .... Thanks a ton again .. I don't hold you responsible for anyanythin . Its just I want an opinion
 
 
Answered by Dr. Aparna Kohli 9 minutes later
Hi,

Thanks for writing back.

If you're responding well to a reduced dosage, there is no reason for you to take a higher dose of the drug. The reason is that it has been seen in some patients, that these drugs become progressively less effective in relieving symptoms. So if you stick to a lower dose and if you stop responding, the option of switching you to a higher dose (and more importantly, an equally safe one) always exists.

Additionally, since anxiety contributes to a large part of the symptoms in IBS, practicing XXXXXXX breathing and yoga will also produce significant relief.

However, I would suggest that you talk to your physician also about this and confirm this.

I hope I have answered your query. Please accept my answer if you have no further queries.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor